Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 86, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jul 20, 2021, 8:46 PM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 8:46 PM CDT (01:46 UTC)
- Expired
- Jul 22, 2021, 7:48 AM CDT
- In force
- 35 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 79 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Bernard River near Boling (BOLT2). The gauge peaked at 18.43 ft at Jul 21, 2021, 3:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
406
WGUS44 KHGX 210146
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
846 PM CDT Tue Jul 20 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
For the San Bernard River...including East Bernard, Sweeny, Boling...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday afternoon.
&&
TXC039-157-481-212000-
/O.NEW.KHGX.FL.W.0086.210721T0146Z-210722T0000Z/
/BOLT2.1.ER.210721T0136Z.210721T0600Z.210721T1200Z.NO/
846 PM CDT Tue Jul 20 2021
The National Weather Service in League City has issued a
* Flood Warning for
the San Bernard River near Boling.
* From this evening to tomorrow evening.
* At 8:30 PM CDT Tuesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 18.4 feet
just after midnight tonight. It will then fall below flood stage
tomorrow morning.
* Impact...At 18.0 feet, minor lowland flooding begins upstream from
gage. Minor backwater flooding up Peach Creek in Wharton County
threatens low lying areas.
* Flood History...This crest compares to a previous crest of 18.3
feet on 03/10/2015.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$3 follow-up statements
377
WGUS44 KHGX 211412
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
912 AM CDT Wed Jul 21 2021
...The Flood Warning is extended for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
For the San Bernard River...including Boling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 315 AM CDT.
&&
TXC039-157-481-220815-
/O.EXT.KHGX.FL.W.0086.000000T0000Z-210722T0824Z/
/BOLT2.1.ER.210721T0136Z.210721T0831Z.210721T2024Z.NO/
912 AM CDT Wed Jul 21 2021
...The Flood Warning is now in effect until late tonight...
The Flood Warning continues for
the San Bernard River near Boling.
* Until late tonight.
* At 9:00 AM CDT Wednesday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CDT Wednesday was 18.5 feet.
* Forecast...The river is expected to fall below flood stage late
this afternoon and continue falling to 6.2 feet Monday morning.
* Impact...At 18.0 feet, Minor lowland flooding begins upstream from
gage. Minor backwater flooding up Peach Creek in Wharton County
threatens low lying areas.
* Flood History...This crest compares to a previous crest of 18.3
feet on 01/17/2004.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$623
WGUS84 KHGX 220142
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
842 PM CDT Wed Jul 21 2021
...The Flood Warning is extended for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
For the San Bernard River...including Boling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday afternoon at 200 PM CDT.
&&
TXC039-157-481-221900-
/O.EXT.KHGX.FL.W.0086.000000T0000Z-210722T1851Z/
/BOLT2.1.ER.210721T0136Z.210721T0831Z.210722T0651Z.NO/
842 PM CDT Wed Jul 21 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the San Bernard River near Boling.
* Until early tomorrow afternoon.
* At 8:15 PM CDT Wednesday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:15 PM CDT Wednesday was 18.5 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 5.8 feet Monday
evening.
* Impact...At 18.0 feet, minor lowland flooding begins upstream from
gage. Minor backwater flooding up Peach Creek in Wharton County
threatens low lying areas.
* Flood History...This crest compares to a previous crest of 18.3
feet on 03/10/2015.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$710
WGUS84 KHGX 221248
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
748 AM CDT Thu Jul 22 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
TXC039-157-481-221400-
/O.CAN.KHGX.FL.W.0086.000000T0000Z-210722T1248Z/
/BOLT2.1.ER.210721T0136Z.210721T0831Z.210722T0651Z.NO/
748 AM CDT Thu Jul 22 2021
...The Flood Warning for the San Bernard River near Boling has been
cancelled...
The Flood Warning is cancelled for
the San Bernard River near Boling.
* At 12:31 AM CDT Thursday the stage was 17.9 feet.
* Forecast...The river is expected to fall to 5.8 feet Monday
evening.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 20, 6:26 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 20, 6:26 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 626 PM CDT Tue Jul 20 2021 .AVIATION... Spotty isolated showers will continue this evening, but overall impacts should be insignificant. VFR conditions should be the rule for most of the night, though may see some brief MVFR cigs north of CXO toward morning. Otherwise continued VFR Wed. Sct popcorn shra and iso tsra should develop with daytime heating and as the diffuse boundary near the coast washes out/drift north. 47 && .PREV DISCUSSION... /ISSUED 347 PM CDT Tue Jul 20 2021/ SHORT TERM [Through Wednesday]... The majority of the thunderstorms today have remained offshore today, but some thunderstorms have developed across the coast this afternoon. These storms will move offshore in the next few hours with some lingering showers continuing through the evening. A lull in the precipitation is expected tonight over land with showers and thunderstorms persisting over the Gulf. The north to northeasterly flow that occurred today will become more variable tomorrow, and then east to southeasterly tomorrow evening as the upper level low moves into West Texas. Isolated showers and thunderstorms begin to move onshore during the morning tomorrow, and then expand inland through the afternoon as a diffuse warm front/sea breeze moves through. Expecting coverage to expand between noon and 4pm south of I-10, then north of I-10 between 4pm and sunset. The diffuse warm front will bring in higher slightly PWATS with outflow boundary collisions being the main driver in where and when thunderstorms pop up. Breaks in the cloud cover tomorrow will lead to slightly warmer temperatures with afternoon highs climbing into the low 90s. Fowler LONG TERM [Wednesday Night Through Tuesday]... Wednesday night deeper moisture poised over the Gulf will start flowing back into SETX as the upper low in WestCentralTX drifts westward and upper level winds become more favorable for lift with upper diffluence and speed max rotating around the low. PW of 1.8-2.1" ramp up. Expect rain chances in the morning near the coast to expand inland and scattered showers and thunderstorms to develop a little earlier in the day and potentially wane a little sooner in the afternoon as the upper ridging/subsidence increases over the Gulf and expands into the coastal areas. Currently leaning toward a slightly slower arrival of the subsidence and will maintain the higher chances Thursday. Thursday night into Friday should begin the warmup with a fairly abrupt drop in rain chances. Temperatures in the afternoon Friday and Saturday should be in the mid to upper 90s...upper 90s more likely on Saturday. Staying hot on Sunday as the upper ridge builds in directly overhead Saturday and then slowly starts to edge away on Sunday. By late Monday as well as on Tuesday will get into easterly flow aloft and could help to focus storms along the I-10 corridor as moisture levels increase again. Heat safety will become a focus again Friday through Sunday with abundant sunshine, heat indices 104 to 109. May need heat advisories this weekend. 45 MARINE... It was an active day over the Gulf waters today but coverage has finally plummeted. Winds should be fairly light tonight and Wednesday as front washes out. Onshore flow develops Thursday with quick increase in moisture leading to more showers and thunderstorms. Winds steadily picking up Friday as heights fall over West TX and upper ridging builds in to the western Gulf tightening the gradient. Fortunately the gradient will be stronger over STX/Coastal Bend and primarily our western waters get clipped with it Friday afternoon/Saturday. Seas should start building in response to the stronger winds and may get into SCEC Saturday. 45 TROPICAL... Dusty for the most part across the Atlantic development region. Some potential for development day 4-5 with the trailing front off the East Coast but no impacts for us in SETX. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 72 90 73 92 76 / 40 30 10 40 20 Houston (IAH) 74 90 77 93 79 / 20 50 30 50 10 Galveston (GLS) 79 88 82 92 83 / 40 40 20 40 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:06 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 114 min |
| Jul 21, 1:17 PM CDT | Special Weather Statement | HGX | Fort Bend | 43 min |
| Jul 21, 1:33 PM CDT | Special Weather Statement | HGX | Brazoria | 57 min |
| Jul 21, 1:39 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 32 min |
| Jul 21, 1:46 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 74 min |
| Jul 21, 2:34 PM CDT | Areal Flood Advisory | HGX | Harris | 116 min |
| Jul 21, 2:34 PM CDT | Special Weather Statement | HGX | Harris | 26 min |
| Jul 21, 3:09 PM CDT | Flash Flood Warning | HGX | Harris | 51 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.